How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5220
Experience:  Dr. Mark is a PhD in psychology in private practice
50444359
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

Hi, I take effexor 150 mg, clonazepam, busipar and lamictal.

This answer was rated:

Hi,

I take effexor 150 mg, clonazepam, busipar and lamictal. I have bipolar diorder and anxiety disorder. Because of 2 losses in my life mom and sister) my doctor wants to prescribe 1mg clonazepam 2x a day. Is there any conflicts with my oher meds

Hi! I believe I can be of help with this issue.

I can imagine how worrisome this situation must be for you. Clonazepam is a benzodiazepine and so to add it as a daily medication can be daunting as the benzodiazepines are quite powerful medications. However, they have become the most widely used medications for anxiety disorders in recent years because they have been very effective. Your anxiety is most likely very pronounced at this time that your doctor wants to have you take the clonazepam on a set daily scheduled.

Clonazepam is prescribed often with BuSpar and Lamictal. BuSpar is also prescribed for anxiety but works differently than clonazepam. So there is no immediate concern about adding the clonazepam. However, these medications can overlap and so you might have some initial dizziness or feel drowsy. If this is strong or continues, then call your doctor to discuss if dosage needs to be adjusted.

You also need to know that clonazepam can become habit forming and withdrawal symptoms can be difficult. So consider talking about this with your doctor to weigh if that might affect the decision to use it regularly.

You might also consider adding a behavioral component to your treatment of your issues since you know there are life stressors involved. While behavioral treatment requires more effort from the patient than medications and is not as quick acting, it doesn't have the side effects nor withdrawal symptoms of the medications. If you would like to introduce a behavioral treatment, feel free to ask me another question about it. Just write “For Dr. Mark” at the beginning and everyone will know it’s for me.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Dr. Mark and other Mental Health Specialists are ready to help you